Alert archive / Puerto Rico / Flash Flood Warnings in 2008
Flash Flood Warning 3, NWS JSJ
NWS JSJ issued this flash flood warning at Apr 3, 2008, 10:17 AM CDT. It was in force for 82 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2008, 10:17 AM CDT (15:17 UTC)
- Expired
- Apr 3, 2008, 11:39 AM CDT
- In force
- 82 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 031518
FFWSJU
PRC013-027-065-031715-
/O.NEW.TJSJ.FF.W.0003.080403T1517Z-080403T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1117 AM AST THU APR 3 2008
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
CAMUY
HATILLO
ARECIBO
* UNTIL 115 PM AST
* AT 1110 AM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM SHOWERS AND THUNDERSTORMS OVER THE WARNED
AREAS. RAINFALL ACCUMULATIONS WITHIN THE PAST HOUR HAVE RANGED
FROM 3 TO 4 INCHES IN LOCALIZED SPOTS OVER THESE MUNICIPALITIES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HATILLO...
CAMUY AND ARECIBO
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1851 6686 1849 6659 1834 6665 1838 6686
TIME...MOT...LOC 1517Z 180DEG 0KT 1845 6677
$$
FIGUEROA1 follow-up statement
000 WGCA72 TJSJ 031639 FFSSJU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 1235 PM AST THU APR 3 2008 PRC013-027-065-031645- /O.CAN.TJSJ.FF.W.0003.000000T0000Z-080403T1715Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CAMUY PR-HATILLO PR-ARECIBO PR- 1235 PM AST THU APR 3 2008 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR ARECIBO...HATILLO AND CAMUY MUNICIPALITIES... AT 1230 PM AST...THE DOPPLER WEATHER RADAR INDICATED THAT THE SHOWERS AND THUNDERSTORMS THAT WERE AFFECTING THE FORMER WARNING AREA EARLIER HAD DIMINISHED OR MOVED OFF. ALTHOUGH BRIEF SHOWERS WILL LINGER ACROSS THESE AREAS DURING THE NEXT HOUR OR SO...NO ADDITIONAL PERSISTENT HEAVY RAINFALL OR NEW FLASH FLOODING IS EXPECTED. THEREFORE...THE FLASH FLOOD WARNING WAS ALLOWED TO EXPIRE. RESIDENTS AND MOTORISTS ACROSS THESE AREAS SHOULD HOWEVER BE ALERT TO PONDING OF WATER ON ROADWAYS AND ALLOW TIME FOR RIVERS AND STREAMS TO RETURN TO NORMAL LEVELS. LAT...LON 1851 6686 1849 6659 1834 6665 1838 6686 TIME...MOT...LOC 1635Z 180DEG 0KT 1845 6677 $$ FIGUEROA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Apr 3, 9:45 AM CDT, 32 minutes earlier.
Area forecast discussion, Apr 3, 9:45 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1045 AM AST THU APR 3 2008
.UPDATE...SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS
PERSISTED THIS MORNING ACROSS THE LOCAL COASTAL WATERS AND ALSO
ACROSS VIEQUES...CULEBRA AND THE NORTHERN HALF OF PUERTO RICO.
SEVERAL FLS WERE ISSUED FOR THAT SECTIONS OF THE FA. SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO OCCUR THIS AFTERNOON AS LOW LEVEL
MOISTURE LINGERS AROUND THE LOCAL AREA...WHILE FAVORABLE UPPER
DYNAMIC HELP FOR THE CONVECTION TO KEEP GOING. WINDY CONDITIONS WILL
ALSO CONTINUE ACROSS THE LOCAL ISLANDS AND COASTAL WATERS AT LEAST
THROUGH LATE FRIDAY INTO SATURDAY. THEREFORE...A WIND ADVISORY IS IN
EFFECT FOR AREAS OF 1000 FEET OF HIGHER THROUGH 8 PM AST TONIGHT.
HOWEVER...BRIEF PERIODS OF WINDY CONDITIONS MAY BE POSSIBLE ALONG
THE NORTHERN AND SOUTHEASTERN COASTS OF PUERTO RICO AND WELL AS THE
REST OF THE LOCAL ISLANDS. LOOKING AHEAD...AN IMPROVEMENT ON THE
WEATHER CONDITIONS ARE EXPECTED LATE FRIDAY INTO SATURDAY MORNING.
ONLY SOME MINOR CHANGES WERE DONE TO THE SHORT TERM GRID PACKAGES.
&&
.AVIATION...STRONG EASTERLY WINDS OF 25-30 KT WILL PREVAIL THIS
AFTERNOON ACROSS THE LOCAL TAF SITES. A MOIST AND STRONG LOW AND MID
LEVEL WINDS WITH FAVORABLE UPPER LEVEL CONDITIONS WILL CONTINUE TO
PROMOTE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE
REGION THIS AFTERNOON. ALSO AN UPPER LEVEL TROUGH LOCATED ACROSS THE
N CENTRAL CARIB AND INTO THE BAHAMAS WILL ACT TO INTENSIFY CNVTN
ACROSS THE LOCAL AREA THIS AFTERNOON. THE STRONG LLVL FLOW WILL
TRANSPORT OCCASIONAL MVFR RW AND ISOLD MVFR TRW QUICKLY ACROSS THE
LOCAL AREA TO AFFECT MOST TAF SITES BUT ESPECIALLY
TISX...TJSJ...TJMZ AND TJBQ WITH OCNAL PERIODS OF MVFR CIGS
030-040...BRIEF VSBYS AOB 4 NM...AND WIND GUSTS 30-38 KT.
&&
.PREV DISCUSSION... /ISSUED 632 AM AST THU APR 3 2008/
DISCUSSION...A 1030 MB SURFACE HIGH PRESSURE SYSTEM OVER THE CENTRAL
ATLANTIC THIS MORNING... WILL CONTINUE TO SLOWLY SINK SOUTHWARDS
TODAY. THIS HIGH WILL CONTINUE TO INDUCE A FRESH TO STRONG TRADE
WIND FLOW ACROSS LAND AND OUR REGIONAL WATERS.
A SHEAR LINE IS NOTICEABLE ON SATELLITE PHOTOS THIS MORNING AND IT
IS PRODUCING MODERATE TO LOCALIZED HEAVY SHOWER ACTIVITY ACROSS
MOST OF THE NORTHERN COAST OF PUERTO RICO. EVEN A FEW
THUNDERSTORMS HAVE BEEN DETECTED BY DOPPLER RADAR WITHIN THE PAST
COUPLE OF HOURS. THIS WEATHER ACTIVITY IS BEEN ENHANCED BY A MID
TO UPPER LEVEL TROUGH THAT IS LOCATED ACROSS THE WESTERN
CARIBBEAN.
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO OCCUR THIS MORNING AND
AFTERNOON AS LOW LEVEL MOISTURE LINGERS AROUND THE LOCAL
AREA...WHILE FAVORABLE UPPER DYNAMIC HELP FOR THE CONVECTION TO
KEEP GOING.
WIND CONDITIONS ARE NOT EXPECTED TO IMPROVE ACROSS THE LOCAL
ISLANDS AND COASTAL WATERS AT LEAST THROUGH LATE FRIDAY INTO
SATURDAY. THEREFORE...A WIND ADVISORY IS IN EFFECT FOR AREAS OF
1000 FEET OF HIGHER THROUGH 8 PM AST TONIGHT. HOWEVER...BRIEF
PERIODS OF WINDY CONDITIONS MAY BE POSSIBLE ALONG THE NORTHERN AND
SOUTHEASTERN COASTS OF PUERTO RICO AND WELL AS THE REST OF THE
LOCAL ISLANDS.
LOOKING FORWARD TO SEE AN IMPROVEMENT ON THE WEATHER CONDITIONS
FOR LATE FRIDAY INTO SATURDAY MORNING...BUT ONCE AGAIN...SATURDAY
AFTERNOON...A GROUP OF CLOUDS AND SHOWERS ARE EXPECTED TO MOVE
ACROSS THE LOCAL AREA...AUGMENTING THE CHANCES FOR SHOWERS AND GRAY
SKIES.
AVIATION...STRONG LLVL EASTERLIES OF 25-30 KT WILL PREVAIL AOB 12K
FT THROUGH 22Z AND MAKE FOR TURBULENT LLVL CONDS. THE REMNANTS OF AN
OLD FRONTAL ZONE REMAIN STRUNG OUT ACROSS THE LOCAL AREA FROM
HISPANIOLA ESE TO THE NRN LEEWARDS. AN UPPER LEVEL TROUGH LOCATED
ACROSS THE N CENTRAL CARIB AND INTO THE BAHAMAS WILL ACT TO
INTENSIFY CNVTN ACROSS THE LOCAL AREA TODAY. THE STRONG LLVL FLOW
WILL TRANSPORT OCCASIONAL MVFR RW AND ISOLD MVFR TRW QUICKLY ACROSS
THE LOCAL AREA TO AFFECT MOST TAF SITES WITH OCNAL MVFR CIGS
030-040...BRIEF VSBYS AOB 4 NM...AND WIND GUSTS 30-38 KT. SOME
MOUNTAIN OBSCURATIONS SHOULD BE EXPECTED AOA 025. ISOLATED AREAS OF
RHIME ICING MAY ALSO OCCUR INVOF TRW WITH TOPS 30-35K FT.
MARINE...MARINE CONDITIONS WILL REMAIN EXTREMELY ROUGH AND CHAOTIC IN A
MIXTURE OF EAST NORTHEAST WIND WAVES AND SWELLS. EASTERLY TRADE
WINDS OF 20 TO 26 KNOTS ACROSS MOST OF THE LOCAL WATERS WILL
MAINTAIN HIGH SEAS...AND STRONG LITTORAL CURRENTS ALONG THE COAST
LINES. MODERATE TO LARGE BREAKING WAVES ALONG THE LOCAL
REEFS...SHOALS...AND BEACHES WILL COMBINE WITH THE STRONG CURRENTS
TO MAKE FOR VERY HAZARDOUS SURF CONDITIONS...AND A HIGH SURF
ADVISORY IS IN EFFECT. SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR
THE COASTAL WATERS THROUGH AT LEAST FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 83 72 81 71 / 70 30 30 40
STT 80 73 80 73 / 70 40 40 40
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...HIGH SURF ADVISORY UNTIL 8 AM AST FRIDAY FOR CULEBRA-NORTH
CENTRAL-NORTHEAST-NORTHWEST-SAN JUAN AND VICINITY-SOUTHEAST-
VIEQUES.
SMALL CRAFT ADVISORY UNTIL 2 PM AST FRIDAY FOR CULEBRA-VIEQUES.
WIND ADVISORY UNTIL 8 PM AST THIS EVENING FOR CENTRAL INTERIOR-
EASTERN INTERIOR-WESTERN INTERIOR.
VI...HIGH SURF ADVISORY UNTIL 8 AM AST FRIDAY FOR ST CROIX-ST.
THOMAS/ST. JOHN/ADJACENT ISLANDS.
SMALL CRAFT ADVISORY UNTIL 2 PM AST FRIDAY FOR ST CROIX-ST.
THOMAS/ST. JOHN/ADJACENT ISLANDS.
&&
72/10/Hazardous weather outlook, Apr 3, 4:56 AM CDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 556 AM AST THU APR 3 2008 AMZ710>750-PRZ001>013-041000- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 556 AM AST THU APR 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT STRONG EASTERLY WINDS WILL PREVAIL ACROSS THE AREA AGAIN TODAY...WITH SUSTAINED WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS EXPECTED ACROSS MUCH OF THE AREA TODAY. A WIND ADVISORY IS IN EFFECT FOR ALL ELEVATIONS ABOVE 1000 FEET. SCATTERED TO LOCALLY NUMEROUS SHOWERS EMBEDDED IN THIS STRONG WIND FLOW WILL MOVE QUICKLY ACROSS MUCH OF THE LOCAL AREA TODAY...AND WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 35 MPH. MARINE CONDITIONS WILL REMAIN EXTREMELY ROUGH AND CHAOTIC IN A MIXTURE OF EAST NORTHEAST WIND WAVES AND SWELLS. EASTERLY TRADE WINDS OF 20 TO 26 KNOTS ACROSS MOST OF THE LOCAL WATERS WILL MAINTAIN HIGH SEAS...AND STRONG LITTORAL CURRENTS ALONG THE COAST LINES. MODERATE TO LARGE BREAKING WAVES ALONG THE LOCAL REEFS...SHOALS...AND BEACHES WILL COMBINE WITH THE STRONG CURRENTS TO MAKE FOR VERY HAZARDOUS SURF CONDITIONS...AND A HIGH SURF ADVISORY IS IN EFFECT. SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR THE COASTAL WATERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDS AND SEAS WILL GRADUALLY SUBSIDE THROUGH EARLY NEXT WEEK. HOWEVER MARINE CONDITIONS ARE NOT EXPECTED TO IMPROVE SIGNIFICANTLY UNTIL MONDAY NIGHT OR TUESDAY. .SPOTTER INFORMATION STATEMENT... MARINE SPOTTER ACTIVATION IS REQUESTED. AMZ720-730-VIZ001-002-041000- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 556 AM AST THU APR 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT STRONG EASTERLY WINDS WILL PREVAIL ACROSS THE AREA AGAIN TODAY...WITH SUSTAINED WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS EXPECTED ACROSS MUCH OF THE AREA TODAY. SCATTERED TO LOCALLY NUMEROUS SHOWERS EMBEDDED IN THIS STRONG WIND FLOW WILL MOVE QUICKLY ACROSS MUCH OF THE LOCAL AREA TODAY...AND WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 35 MPH. MARINE CONDITIONS WILL REMAIN EXTREMELY ROUGH AND CHAOTIC IN A MIXTURE OF EAST NORTHEAST WIND WAVES AND SWELLS. EASTERLY TRADE WINDS OF 20 TO 26 KNOTS ACROSS MOST OF THE LOCAL WATERS WILL MAINTAIN HIGH SEAS...AND STRONG LITTORAL CURRENTS ALONG THE COAST LINES. MODERATE TO LARGE BREAKING WAVES ALONG THE LOCAL REEFS...SHOALS...AND BEACHES WILL COMBINE WITH THE STRONG CURRENTS TO MAKE FOR VERY HAZARDOUS SURF CONDITIONS...AND A HIGH SURF ADVISORY IS IN EFFECT. SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR THE COASTAL WATERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDS AND SEAS WILL GRADUALLY SUBSIDE THROUGH EARLY NEXT WEEK. HOWEVER MARINE CONDITIONS ARE NOT EXPECTED TO IMPROVE SIGNIFICANTLY UNTIL MONDAY NIGHT OR TUESDAY. .SPOTTER INFORMATION STATEMENT... MARINE SPOTTER ACTIVATION IS REQUESTED.
Nearby
Flash Flood Warnings in Puerto Rico, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.